The short answer goes something like this: 1) Maybe; 2) probably; 3) probably not. To expand a little…
1) As far as your birth control goes, you really should discuss this with your own doctor. Tell them your concerns and see what they suggest. While the progestin-only pill does tend to have fewer side effects than other forms of the birth control pill, there’s still a chance it could be affecting your libido. In some women, the pill increases libido, in others it decreases it, and in still others it has no effect at all. It couldn’t hurt to try something else! (But, like we said, please do this in conjunction with a medical professional, which we are not.) By the way, when you discuss birth control with your doctor, you should definitely mention that you sometimes suffer from depression, as this will very likely affect their recommendations, too.
2) Er, you love your partner but aren’t in love with him? DING DING DING DING! You can’t expect to stay in a relationship that is flagging and still expect your libido to be in blooming health. The two are kinda connected, ya know? If we were betting women, we’d say that this is at the heart (or other vital organ) of your problem.
Low Libido: Should You Blame Your Birth Control or Your Boyfriend?
was originally published on
Also On Magic 95.5 FM: